Alert archive / Arizona / Red Flag Warnings in 2017
Red Flag Warning 20, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Oct 22, 2017, 9:39 PM MST for Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada. It took effect at Oct 23, 2017, 10:00 AM MST. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2017, 9:39 PM MST (04:39 UTC)
- In effect from
- Oct 23, 2017, 10:00 AM MST
- Expired
- Oct 24, 2017, 6:00 PM MST
- In force
- 32 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 4.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3696 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
656 WWUS85 KVEF 230439 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 939 PM PDT Sun Oct 22 2017 .Surface high pressure building across the northern Great Basin will generate gusty north winds down the Colorado River Valley through Tuesday, primarily between Lake Mohave and Lake Havasu City. Wind speeds look to be strongest on Tuesday. Humidity values will fall below 10 percent each day as well. AZZ101-CAZ229-NVZ466-231245- /O.NEW.KVEF.FW.W.0020.171023T1700Z-171025T0100Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 939 PM PDT Sun Oct 22 2017 /939 PM MST Sun Oct 22 2017/ ...RED FLAG WARNING IN EFFECT FROM 10 AM PDT /10 AM MST/ MONDAY TO 6 PM PDT /6 PM MST/ TUESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 229, AND 466... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 10 AM PDT /10 AM MST/ Monday to 6 PM PDT /6 PM MST/ Tuesday. * AFFECTED AREA...In Arizona...Fire weather zone 101. In California...Fire weather zone 229. In Nevada...Fire weather zone 466. * TIMING...Conditions for critical fire behavior will occur late Monday morning and continue through early Tuesday evening. * WIND...North 20 to 25 mph, gusts to 35 mph Monday. North 25 to 30 mph, gusts to 40 mph Tuesday. The winds will diminish a little Monday night. * HUMIDITY...Minimum humidity values 5 to 10 percent each day. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
5 follow-up statements
042 WWUS85 KVEF 231228 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 528 AM PDT Mon Oct 23 2017 .Surface high pressure building across the northern Great Basin will generate gusty north winds down the Colorado River Valley through Tuesday, primarily between Lake Mohave and Lake Havasu City. Wind speeds look to be strongest on Tuesday. Humidity values will fall below 10 percent each day as well. AZZ101-CAZ229-NVZ466-231730- /O.CON.KVEF.FW.W.0020.171023T1700Z-171025T0100Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 528 AM PDT Mon Oct 23 2017 /528 AM MST Mon Oct 23 2017/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ THIS MORNING TO 6 PM PDT /6 PM MST/ TUESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 229, AND 466... * AFFECTED AREA...In Arizona...Fire weather zone 101. In California...Fire weather zone 229. In Nevada...Fire weather zone 466. * TIMING...Conditions for critical fire behavior will occur late this morning and continue through early Tuesday evening. * WIND...North 20 to 25 mph, gusts to 35 mph Monday. North 25 to 30 mph, gusts to 40 mph Tuesday. The winds will diminish a little Monday night. * HUMIDITY...Minimum humidity values 5 to 10 percent each day. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
540 WWUS85 KVEF 231750 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1050 AM PDT Mon Oct 23 2017 .Surface high pressure building across the northern Great Basin will generate gusty north winds down the Colorado River Valley through Tuesday, primarily between Lake Mohave and Lake Havasu City. Wind speeds look to be strongest on Tuesday. Humidity values will fall below 10 percent each day as well. AZZ101-CAZ229-NVZ466-240000- /O.CON.KVEF.FW.W.0020.000000T0000Z-171025T0100Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 1050 AM PDT Mon Oct 23 2017 /1050 AM MST Mon Oct 23 2017/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT /6 PM MST/ TUESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 229, AND 466... * AFFECTED AREA...In Arizona...Fire weather zone 101. In California...Fire weather zone 229. In Nevada...Fire weather zone 466. * TIMING...Conditions for critical fire behavior will occur late this morning and continue through early Tuesday evening. * WIND...North 20 to 25 mph, gusts to 35 mph Monday. North 25 to 30 mph, gusts to 40 mph Tuesday. The winds will diminish a little Monday night. * HUMIDITY...Minimum humidity values 5 to 10 percent each day. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
709 WWUS85 KVEF 232108 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 208 PM PDT Mon Oct 23 2017 .Surface high pressure building across the northern Great Basin will generate gusty north winds down the Colorado River Valley through Tuesday, primarily between Lake Mohave and Lake Havasu City. Wind speeds look to be strongest on Tuesday. Humidity values will fall below 10 percent each day as well. AZZ101-CAZ229-NVZ466-241200- /O.CON.KVEF.FW.W.0020.000000T0000Z-171025T0100Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 208 PM PDT Mon Oct 23 2017 /208 PM MST Mon Oct 23 2017/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT /6 PM MST/ TUESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 229, AND 466... * AFFECTED AREA...In Arizona...Fire weather zone 101. In California...Fire weather zone 229. In Nevada...Fire weather zone 466. * TIMING...Conditions for critical fire behavior will occur late this morning and continue through early Tuesday evening. * WIND...North 20 to 25 mph, gusts to 35 mph this afternoon. North 25 to 30 mph, gusts to 40 mph Tuesday. The winds will diminish a little overnight tonight. * HUMIDITY...Minimum humidity values 5 to 10 percent each day. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
106 WWUS85 KVEF 241110 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 410 AM PDT Tue Oct 24 2017 .Surface high pressure building across the northern Great Basin will generate gusty north winds down the Colorado River Valley through Tuesday, primarily between Lake Mohave and Lake Havasu City. Wind speeds look to be strongest on Tuesday. Humidity values will fall below 10 percent each day as well. AZZ101-CAZ229-NVZ466-250100- /O.CON.KVEF.FW.W.0020.000000T0000Z-171025T0100Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 410 AM PDT Tue Oct 24 2017 /410 AM MST Tue Oct 24 2017/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT /6 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 229, AND 466... * AFFECTED AREA...In Arizona...Fire weather zone 101. In California...Fire weather zone 229. In Nevada...Fire weather zone 466. * TIMING...Conditions for critical fire behavior will occur late this morning and continue through early Tuesday evening. * WIND...North 20 to 25 mph, gusts to 35 mph this afternoon. North 25 to 30 mph, gusts to 40 mph Tuesday. The winds will diminish a little overnight tonight. * HUMIDITY...Minimum humidity values 5 to 10 percent each day. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
034 WWUS85 KVEF 241607 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV Issued by National Weather Service FLAGSTAFF AZ 907 AM PDT Tue Oct 24 2017 .Surface high pressure building across the northern Great Basin will generate gusty north winds down the Colorado River Valley through this evening, primarily between Lake Mohave and Lake Havasu City. Humidity values will fall below 10 percent this afternoon as well. AZZ101-CAZ229-NVZ466-250100- /O.CON.KVEF.FW.W.0020.000000T0000Z-171025T0100Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 907 AM PDT Tue Oct 24 2017 /907 AM MST Tue Oct 24 2017/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT /6 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 229, AND 466... * AFFECTED AREA...In Arizona...Fire weather zone 101. In California...Fire weather zone 229. In Nevada...Fire weather zone 466. * TIMING...Conditions for critical fire behavior will occur late this morning and continue through early this evening. * WIND...North 25 to 30 mph, gusts to 40 mph through this afternoon. * HUMIDITY...Minimum humidity values 5 to 10 percent this afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Oct 22, 1:25 PM MST, 8 hours 14 minutes earlier.
Area forecast discussion, Oct 22, 1:25 PM MST, 8 hours 14 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 125 PM PDT Sun Oct 22 2017 .SYNOPSIS...High pressure will build over the region and remain in place through much of the week. Temperatures will climb well above normal by Monday and Tuesday and remain warm and dry through the end of next week. Gusty north winds are expected Monday and Tuesday down the Colorado River Valley with generally light winds elsewhere. && .Discussion...through Sunday. High pressure building over the region will lead to dry and warm conditions through much of the upcoming week. A weak surface trough will move through northern Nevada Monday and Tuesday bringing an increase in the northerly flow to mainly the eastern half of the forecast area. This will allow for an increase in north to northeast winds and lead to better mixing. Gradients will be tightest down the Colorado River where gusty north winds will occur. Once again winds will be borderline for Wind Advisories and Red Flag Warnings, but will hold off on any products and let the next shift take a closer look. With high pressure building overhead, temperatures will rise to well above normal Monday and Tuesday with readings approaching record levels in some areas. By Wednesday, a weak system will dig south over the northern Rockies and help push the ridge westward. This will increase the surface gradient over the eastern half of the area and potentially bring some gusty north to northeast winds to the area Thursday and Friday while also bring in somewhat cooler air. Outside of a few high clouds, skies will generally remain clear through the week. Once that weak system passes through the region the models once again reestablish the high over the area next weekend bringing increasing temperatures and continued dry conditions. && .AVIATION...For McCarran...Light easterly, and at times variable, winds will continue through the afternoon remaining below 8 knots. Drainage winds will begin to push through around 03z and remain overnight. North to northeast winds will develop Monday morning with speeds from 9-12 knots and some gusts up to 18 knots are possible in the afternoon. Dry weather continues with mostly clear skies. For the rest of southern Nevada, northwest Arizona and southeast California...North winds will continue down the Colorado through afternoon and begin to taper off this evening. Elsewhere, light winds favoring diurnal patterns are expected through the evening and overnight. North to northeast winds generally between 5-15 knots will develop Monday, with the exception will EED and IFP where strong north winds with gusts up to 30 knots are likely. No operationally significant cloud cover expected. && .FIRE WEATHER...High pressure building over the area will bring dry and warm conditions through much of the week. Gusty north winds will return Monday and Tuesday especially down the Colorado River where fuels remain critical. Humidity values will drop into the single digits and lower teens with poor overnight humidity recoveries. Localized Red Flag Conditions in the Colorado River Valley will be possibly at times Monday and Tuesday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && Discussion/Fire Weather...Gorelow Aviation...Boothe For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 1:59 AM MST | Lake Wind Advisory | VEF | Mohave | 40 hr |
Nearby
Red Flag Warnings in Arizona, 2017Red Flag Warnings in California, 2017Red Flag Warnings in Nevada, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.